Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

How to treat an itchy scalp after lice treatment?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2007
Answered : 2922 Questions
Question
So about 2 months ago I kept my two kids home from school for head lice. I treated them and myself. After I treated myself, my scalp got really dry and itchy. I am about to lose it now. I have changed shampoos and laundry detergent. I have taken benadryl and tried tea tree oil and wen shampoo with tea tree in it. The tea tree is the only thing that brings me relief but it is only temporary. I have to keep applying it to my scalp throughout the day. I have welps all over my scalp and neck and it itches like poison ivy. I am miserable and don't know what else to do. Please help.
Wed, 6 Jun 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 23 minutes later
Brief Answer:
Could be allergic reaction, cortisone lotion and antihistaminic

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and it could be an allergic reaction to something you have used in the past.
I would recommend you to apply cortisone lotion on the affected areas and take antihistaminic like tablet cetrizine 10 mg twice daily for few days.
This should help in relieving your problem.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor